MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 60P050
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Only the month (b)(6) and year (2021) of the event date are known.Customer facility phone number: (b)(6).Device evaluation in progress.
 
Event or Problem Description
It was reported that while replacing the neck tape (as part of a daily routine), the operator noticed a crack in the left neck flange.No patient injury or complications were reported in relation to this event.
 
Additional Manufacturer Narrative
Investigation completed on a smiths medical tracheostomy|silicone - bivona tubes neo/ped.Four pictures received with a cut in the corner of neck strap, which confirmed complaint.Quality takes a representative sample and performs a visual inspection for splits/cuts, exposed wire according to qp bivona tt-fg-tj.Root cause based on the tests performed the failure mode could not be reproduced during molding process.The most probable root cause is that damaged occurred after the product left smiths medical facilities.On section 4.10 states: ?guard against product damage by avoiding contact with sharp edges.Some tracheostomy tube holders contain velcro or metal clips which may have sharp edges.These sharp edges can come into contact with the eyelets and compromise the product integrity.A damaged eyelet can result in decannulation of the tracheostomy tube.We recommend using the twill tape holder supplied with the product.? based on ifu instructions, neckstraps could be damaged by contact with sharp edges from tracheostomy holders.Therefore, it is recommendable use the twill tape holder supplied with the product.
 
Event or Problem Description
Device evaluation completed and summary.
 
Additional Manufacturer Narrative
File previously reported as malfunction in error.Type of event updated to serious injury due to requirement of tracheostomy change out.

Brand Name
BIVONA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
7-15-26 fukushima,
minneapolis, MN 55442
MDR Report Key11808881
Report Number3012307300-2021-04208
Device Sequence Number14248562
Product Code JOH
UDI-Device Identifier15021312005776
UDI-Public15021312005776
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K912469
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60P050
Device Catalogue Number60P050
Was Device Available for Evaluation? No
Date Returned to Manufacturer04/19/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer07/25/2021
01/20/2022
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date08/26/2021
01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient RaceAsian